Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 1, 2006, 2:43 PM MDT for Millard County, Utah. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 2:43 PM MDT (20:43 UTC)
- Expired
- Aug 1, 2006, 3:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Millard County, UT
The radar
The Cedar City radar (KICX), 186 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 012044
SVRSLC
UTC027-012145-
/O.NEW.KSLC.SV.W.0047.060801T2043Z-060801T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MILLARD COUNTY IN UTAH...
* UNTIL 345 PM MDT.
* AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 33
MILES SOUTHWEST OF DELTA...AND WAS MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL CROSS OVER ROUTE 6 NEAR NOTCH PEAK SOUTHWEST OF
DELTA.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELTA AROUND 340 PM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3910 11323 3898 11306 3933 11255 3954 11238
3954 11331
$$
RG3 follow-up statements
000
WWUS55 KSLC 012059
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
257 PM MDT TUE AUG 1 2006
UTC027-012145-
/O.CON.KSLC.SV.W.0047.000000T0000Z-060801T2145Z/
MILLARD UT-
257 PM MDT TUE AUG 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTH CENTRAL MILLARD COUNTY...
AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ABOUT 29 MILES WEST OF DELTA...MOVING NORTH AT 20 MPH. THIS
STORM WAS CROSSING ROUTE 6 NEAR NOTCH PEAK SOUTHWEST OF DELTA AND
WILL IMPACT TRAVEL AS THE STORM CROSSES THE HIGHWAY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN MILLARD COUNTY AT 310 PM MDT
LAT...LON 3910 11323 3898 11306 3933 11255 3954 11238
3954 11331
$$
RG000
WWUS55 KSLC 012133
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT TUE AUG 1 2006
UTC027-012145-
/O.CON.KSLC.SV.W.0047.000000T0000Z-060801T2145Z/
MILLARD UT-
330 PM MDT TUE AUG 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTH CENTRAL MILLARD COUNTY...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 16 MILES WEST OF ABRAHAM...OR ABOUT 24 MILES WEST OF DELTA...
MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN MILLARD COUNTY AT 340 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3910 11323 3898 11306 3933 11255 3954 11238
3954 11331
$$
RG000
WWUS55 KSLC 012145
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MDT TUE AUG 1 2006
UTC027-012154-
/O.EXP.KSLC.SV.W.0047.000000T0000Z-060801T2145Z/
MILLARD UT-
345 PM MDT TUE AUG 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MILLARD COUNTY
EXPIRES AT 345 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3910 11323 3898 11306 3933 11255 3954 11238
3954 11331
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:50 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 1, 11:50 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1150 AM MDT TUE AUG 1 2006 .SYNOPSIS...AN UPPER TROUGH OVER THE NORTHERN ROCKIES WILL MOVE EAST ACROSS NORTHERN AND CENTRAL UTAH TODAY. A DRIER WESTERLY FLOW WILL FOLLOW FOR WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...SHORTWAVE LIFTING COPIOUS MOISTURE OVER NORTHERN UTAH THIS MORNING. A COUPLE OF LONG LIVED SEVERE STORMS RESULTED. ACTIVITY WILL SHIFT INTO CENTRAL UTAH EARLY THIS AFTERNOON WITH ISOLATED STRONGER CELLS CONTINUING. COOL FRONT STALLS IN CENTRAL UTAH THIS EVENING...PROVIDING A FOCUS FOR ISOLATED CONVECTION ON WEDNESDAY. && .AVIATION...SOUTHERLY THUNDERSTORM WINDS AFFECTING THE TERMINAL THROUGH EARLY AFTERNOON...THEN A NORTHERLY LAKE BREEZE TO BECOME ESTABLISHED MID-AFTERNOON. && .FIRE WEATHER...DRIER AIR IS STARTING TO MOVE INTO EXTREME WESTERN UTAH TODAY...BUT A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE REST OF THE FIRE DISTRICT THROUGH THIS EVENING. THE DRIER AIR WILL SPREAD ACROSS THE AREA IN WESTERLY FLOW WEDNESDAY AND THURSDAY. MOISTURE IS THEN EXPECTED TO RETURN TO THE FOUR CORNERS REGION THROUGH THE WEEKEND...LEADING TO WET THUNDERSTORMS OVER THE MOUNTAINS AND EAST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && GIBSON/CHENG
Hazardous weather outlook, Aug 1, 6:00 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT TUE AUG 1 2006 UTZ001>021-WYZ021-021200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 600 AM MDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA TODAY AND WILL PERSIST INTO TONIGHT. LESS ACTIVITY IS EXPECTED TO THE SOUTH. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE STORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY DRIER AIR WILL SPREAD INTO THE AREA WEDNESDAY WITH ONLY ISOLATED STORMS EXPECTED OVER THE NORTH. MOISTURE WILL BEGIN TO RETURN TO UTAH FROM THE SOUTH LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 1, 11:57 AM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1157 AM MDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG SPRINGVILLE 40.16N 111.61W
08/01/2006 UTAH UT TRAINED SPOTTER
LARGE BRANCHES DOWN...WINDS ESTIMATED AT 60 MPH
&&
RGRAHAMLocal storm report, Aug 1, 12:16 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1216 PM MDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG PROVO 40.25N 111.64W
08/01/2006 UTAH UT CO-OP OBSERVER
BUSINESS ROOF DAMAGE SOUTH PROVO
&&
CGIBSONLocal storm report, Aug 1, 12:40 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1240 PM MDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PROVO 40.25N 111.64W
08/01/2006 UTAH UT BROADCAST MEDIA
PLANES FLIPPED AND HANGAR DAMAGE AT THE PROVO AIRPORT
&&
RGRAHAMLocal storm report, Aug 1, 12:58 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1258 PM MDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG PARK CITY 40.66N 111.49W
08/01/2006 SUMMIT UT BROADCAST MEDIA
TREES DOWN.
1035 AM TSTM WND DMG PARK CITY 40.66N 111.49W
08/01/2006 SUMMIT UT BROADCAST MEDIA
TREES DOWN.
&&
KMBLocal storm report, Aug 1, 1:57 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
157 PM MDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD 3 WNW PRICE 39.62N 110.85W
07/31/2006 CARBON UT LAW ENFORCEMENT
FLASH FLOOD IN GORDON CREEK CAUSING SEARCH AND RESCUE
PERSONAL TO MOVE OUT OF CANYON.
&&
MCINERNEYLocal storm report, Aug 1, 1:57 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
157 PM MDT TUE AUG 01 2006
CORRECTED TYPO
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD 3 WNW PRICE 39.62N 110.85W
07/31/2006 CARBON UT LAW ENFORCEMENT
FLASH FLOOD IN GORDON CREEK CAUSING SEARCH AND RESCUE
PERSONNEL TO MOVE OUT OF CANYON.
&&
MCINERNEYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:01 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 29 min |
| Aug 1, 9:30 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 30 min |
| Aug 1, 9:58 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Summit | 32 min |
| Aug 1, 10:28 AM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 32 min |
| Aug 1, 10:48 AM MDT | Severe Thunderstorm Warning | SLC | Utah | 57 min |
| Aug 1, 11:43 AM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 31 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.